MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEA2135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Septic Shock (2068)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: unknown egia su - unknown endo gia sulu, lot: unknown unegiatri - unknown egia tri staple, lot#: unknown 030454 - 030454 endo gia r/or 45 2.5mm, lot#: unknown unknown egia su - unknown endo gia sulu, lot#: unknown unegiatri - unknown egia tri staple, lot#: unknown 030454 - 030454 endo gia r/or 45 2.5mm, lot# unknown unknown eea - unknown eea, lot#: unknown unknown endo gi - unknown endo gia instrument, lot#: unknown unknown eea - unknown eea, lot#: unknown unknown endo gi - unknown endo gia instrument, lot#: unknown title: early bleeding after laparoscopic roux-en-y gastric bypass: incidence, risk factors, and management ¿ a 21-year experience source: obesity surgery (2022) 32:3232¿3238 https://doi.Org/10.1007/s11695-022-06173-y accepted: 17 june 2022 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, a retrospective study evaluated early postoperative bleeding in patients who underwent laparoscopic roux-en-y gastric by-pass between january 1999 and april 2020.The gastrojejunostomy was performed using a 21-mm circular stapler with the anvil inserted trans-orally, using two-row 3.5-mm height staples.There were 2639 patients in the study and postoperative complications included: bleeding, leak, intra-abdominal infection.Intra-luminal bleeding (ilb) related to bleeding from the staple-lines or an acute marginal ulcer at the gastrojejunostomy (gj), whereas extra-luminal bleeding (elb) refers to bleeding occurring in the abdominal cavity or from the port-sites.Diagnosis for bleeding included upper gastrointestinal endoscopy and computerized tomography (ct) scan.Medications (withdrawal of anticoagulant medication, hemodynamic support, procoagulants), blood transfusions on 41 patients and urgent reoperations for 23 were required to treat bleeding.Two reoperations required conversion to open surgery, and the other 21 were completed laparoscopically.Hospital stay was extended.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15978759
Report Number2647580-2022-04635
Device Sequence Number5896261
Product Code GDW
UDI-Device Identifier10884523004724
UDI-Public10884523004724
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEA2135
Device Catalogue NumberEEA2135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown